Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 53, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 16, 2025, 3:52 PM CDT for 4 counties in Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2025, 3:52 PM CDT (20:52 UTC)
- Expired
- May 16, 2025, 4:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dodge County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 63 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109
WUUS53 KMKX 162052
SVRMKX
WIC027-089-117-131-162130-
/O.NEW.KMKX.SV.W.0053.250516T2052Z-250516T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
352 PM CDT Fri May 16 2025
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Ozaukee County in southeastern Wisconsin...
Washington County in southeastern Wisconsin...
Southeastern Dodge County in southeastern Wisconsin...
Southwestern Sheboygan County in east central Wisconsin...
* Until 430 PM CDT.
* At 352 PM CDT, a severe thunderstorm was located near Merton, or 8
miles northwest of Sussex, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
West Bend, Mequon, Hartford, Grafton, Cedarburg, Port Washington,
Jackson, Slinger, Saukville, Kewaskum, Germantown, Belgium,
Fredonia, Random Lake, Newburg, Richfield, Ashippun, Beechwood,
Waubeka, and Fillmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4346 8780 4338 8787 4332 8789 4319 8813
4320 8852 4321 8854 4354 8819 4354 8816
4357 8816 4365 8808 4351 8780
TIME...MOT...LOC 2052Z 225DEG 44KT 4322 8833
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
SHEPPARD2 follow-up statements
518
WWUS53 KMKX 162103
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
403 PM CDT Fri May 16 2025
WIC027-162111-
/O.CAN.KMKX.SV.W.0053.000000T0000Z-250516T2130Z/
Dodge WI-
403 PM CDT Fri May 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DODGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4346 8780 4338 8787 4332 8789 4319 8819
4319 8820 4324 8836 4332 8842 4354 8819
4354 8816 4357 8816 4365 8808 4351 8780
TIME...MOT...LOC 2101Z 217DEG 52KT 4335 8823
$$
WIC089-117-131-162130-
/O.CON.KMKX.SV.W.0053.000000T0000Z-250516T2130Z/
Ozaukee WI-Washington WI-Sheboygan WI-
403 PM CDT Fri May 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR OZAUKEE...WASHINGTON AND SOUTHWESTERN SHEBOYGAN COUNTIES...
At 401 PM CDT, a severe thunderstorm was located near Slinger, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Public reported. Downed tree branches were reported in
Occonomowoc.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
West Bend, Mequon, Hartford, Grafton, Cedarburg, Port Washington,
Jackson, Slinger, Saukville, Kewaskum, Germantown, Belgium, Fredonia,
Random Lake, Newburg, Richfield, Beechwood, Waubeka, Fillmore, and
Boltonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4346 8780 4338 8787 4332 8789 4319 8819
4319 8820 4324 8836 4332 8842 4354 8819
4354 8816 4357 8816 4365 8808 4351 8780
TIME...MOT...LOC 2101Z 217DEG 52KT 4335 8823
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
SHEPPARD385
WWUS53 KMKX 162114
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
414 PM CDT Fri May 16 2025
WIC089-117-131-162130-
/O.CON.KMKX.SV.W.0053.000000T0000Z-250516T2130Z/
Ozaukee WI-Washington WI-Sheboygan WI-
414 PM CDT Fri May 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN OZAUKEE...NORTHEASTERN WASHINGTON AND SOUTHWESTERN
SHEBOYGAN COUNTIES...
At 414 PM CDT, a severe thunderstorm was located over Newburg, or
near West Bend, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
West Bend, Saukville, Belgium, Fredonia, Random Lake, Newburg, Silver
Creek, Beechwood, Waubeka, Fillmore, Boltonville, Batavia, Keowns,
and Nabob.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4346 8780 4336 8798 4334 8810 4334 8822
4342 8831 4354 8819 4354 8816 4357 8816
4365 8808 4351 8780
TIME...MOT...LOC 2114Z 225DEG 44KT 4346 8808
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
PATTERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:22 PM CDT, 30 minutes earlier. Its key messages:
- Gusty non-thunderstorm winds are expected across southern WI late this afternoon/evening with gusts of 35-45 mph.
- Scattered showers and thunderstorms this afternoon with peak potential (~30-60% chances) being between 3-8 PM. A few storms could produce strong wind gusts and hail, especially for areas east of I- 39/90 corridor.
- Much cooler conditions this weekend through the beginning of next week, with below-normal high temps forecast each day.
- Next shower and thunderstorm chances (30-60%) return late Monday through Wednesday.
- Temperatures return to near-normal late next week.
Area forecast discussion, May 16, 3:22 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
322 PM CDT Fri May 16 2025
.KEY MESSAGES...
- Gusty non-thunderstorm winds are expected across southern WI
late this afternoon/evening with gusts of 35-45 mph.
- Scattered showers and thunderstorms this afternoon with peak
potential (~30-60% chances) being between 3-8 PM. A few
storms could produce strong wind gusts and hail, especially
for areas east of I- 39/90 corridor.
- Much cooler conditions this weekend through the beginning of
next week, with below-normal high temps forecast each day.
- Next shower and thunderstorm chances (30-60%) return late
Monday through Wednesday.
- Temperatures return to near-normal late next week.
&&
.SHORT TERM...
Issued 318 PM CDT Fri May 16 2025
Tonight through Saturday night:
Mid-level ripple of vorticity is working across WI this
afternoon spurring scattered thunderstorm activity. Right now a
majority of it is north of the CWA, but expecting additional
development for the remainder of the afternoon through the early
evening hours as the surface low tracks across northern WI and
the cold front sweeps into southern WI. Seeing this evidence in
the latest satellite imagery with building cu field just south
of the WI/IL border. With any taller storms can expect to see
stronger gusts (50-60 mph) mix down fairly easily given the
steep low- level lapse rates. Also could see some hail with some
of these storms as SBCAPE is hanging around 500- 1000 J/kg. So
will need to monitor through the evening.
Otherwise, gusty non-thunderstorm winds with gusts of 30-45 mph
will continue through the afternoon and evening as the tight
pressure gradient from deep low works its way across the area.
Will see the southwesterly winds shift more westerly and weaken
a bit as the cold front pushes through tonight.
Quieter weather is expected for Saturday, but breezy westerly
winds will linger on the backside of the departing low pressure
system. With the cooler and drier airmass will see cooler temps
for Saturday with highs in the 60s. With high pressure and ridge
building over the region overnight Saturday, will see cooler
temps overnight dipping back into the upper 40s and 50s.
Wagner
&&
.LONG TERM...
Issued 318 PM CDT Fri May 16 2025
Sunday through Friday:
Will continue to see high pressure and upper-level ridging
build across the the Upper Great Lakes Sunday into Monday. This
will bring drier and cooler weather to the region with lighter
winds. Given these conditions will prompt the "cooler by the
lake" setup with lake breezes pushing inland keeping areas
cooler than inland areas. These areas can expect highs in the
50s with inland areas in the mid to upper 60s.
Tuesday into Wednesday, continue to see signal for upper-level
trough to undercut the ridge. This looks to track a low pressure
across the Mid-Mississippi River and up the Ohio River Valley
through the middle of the week. This system will provide
southern WI with some nice wetting rain. Not anticipating
anything severe as we should be on the northern edge/cool side
of the low and dealing with more or a stratiform rain set up.
Still a bit of uncertainty in how far south this low may travel
and just how much rain we might see, but overall a persisting
signal. Mild and comfortable temperatures are expected through
mid week with highs in the 60s for inland areas and slightly
cooler temperatures near the lake shore in the 50s.
Wagner
&&
.AVIATION...
Issued 318 PM CDT Fri May 16 2025
VFR conditions continue this afternoon with the main aviation
concern being the gusty winds and isolated/scattered
thunderstorm chances through this evening. Looking at strong
south-southwest winds with gusts of 30-35 kt to continue into
the evening as a deep low pressure tracks across central MN into
northern WI. Will see winds weaken a bit later this evening as
a cold front works its way across the area. However,
southwesterly gusts up to around 20-25 kt will linger overnight
behind the front. Otherwise, looking scattered showers and
thunderstorms to develop this afternoon and early evening mainly
between now through 01z. Given the dry airmass and scattered
nature of the coverage, will maintain PROB30 for this activity
and add tempos when we have higher confidence. Any thunderstorm
activity would bring brief reduction in flight conditions along
with strong wind gusts and maybe even small hail. As the low
shifts east will begin to see some lower ceilings work their way
into the area overnight into Saturday morning as well bring
some MVFR conditions.
Wagner
&&
.MARINE...
Issued 318 PM CDT Fri May 16 2025
Low pressure in west central MN will progress across
northwestern WI today, ultimately crossing Lake
Superior/northern Lake Michigan tonight. Widespread gusts
between 25-30 knots expected to continue across all of the open
waters into this evening. Small craft advisory remains in effect
for our nearshore waters tonight. A few gusts could briefly
approach gale thresholds, though widespread gale potential
remain low. The approaching surface low will be accompanied by
scattered showers and thunderstorms and will be capable of
producing small hail and localized strong wind gusts. Otherwise,
winds will shift out of the west on Saturday as low pressure
moves into Ontario and drags a cold front across the region.
Rain chances will continue, particularly across the northern
half the open waters. Thunderstorms are not anticipated. Winds
will turn out of the northwest Saturday night, when high
pressure around 30.0 inches will build into the Upper
Mississippi River Valley and remain through the weekend
Wagner
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 PM
Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, May 16, 3:42 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 342 PM CDT Fri May 16 2025 WIZ046-047-051-052-056>060-062>072-172045- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 342 PM CDT Fri May 16 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Showers and thunderstorms are forecast this afternoon and evening with a few storms capable of strong gusty winds and hail. .DAYS TWO THROUGH SEVEN...Saturday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon/evening to report any wind gusts and/or hail. LMZ643>646-172045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 342 PM CDT Fri May 16 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Small Craft Advisory conditions continue tonight. Showers and thunderstorms into this evening. A few storms could produce strong gusty winds and hail. .DAYS TWO THROUGH SEVEN...Saturday through Friday Small Craft Advisory conditions will continue through Saturday afternoon. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-172045- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 342 PM CDT Fri May 16 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Scattered showers and thunderstorms into this evening with a few stronger storms possible. .DAYS TWO THROUGH SEVEN...Saturday through Friday No hazardous weather is expected at this time. www.weather.gov/mkx
In the hours before
Local storm report, May 16, 12:23 PM CDT, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1223 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM Tstm Wnd Dmg 2 S Cedar Grove 43.54N 87.82W
05/15/2025 Sheboygan WI Public
Grain bins damaged, semi trailer rolled
over.
&&
JPGLocal storm report, May 16, 12:25 PM CDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1225 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg Cascade 43.66N 88.01W
05/15/2025 Sheboygan WI Emergency Mngr
Trees down in the Cascade area.
&&
JPGLocal storm report, May 16, 12:41 PM CDT, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1241 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM Tstm Wnd Dmg 1 NW Cottage Grove 43.10N 89.21W
05/15/2025 Dane WI Public
Large healthy tree branches snapped off.
Some 5-8 inches in diameter. All blown in
one direction from south to north.
&&
JPGLocal storm report, May 16, 12:44 PM CDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1244 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Hail 7 NE Baraboo 43.55N 89.64W
05/15/2025 M1.75 Inch Sauk WI Public
&&
JPGLocal storm report, May 16, 12:46 PM CDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1246 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Hail 1 SE Beaver Dam 43.45N 88.83W
05/15/2025 E1.50 Inch Dodge WI Public
&&
JPGSpecial weather statement, May 16, 3:23 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
323 PM CDT Fri May 16 2025
WIZ064-065-070-162100-
Walworth WI-Waukesha WI-Jefferson WI-
323 PM CDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALWORTH...CENTRAL
WAUKESHA AND SOUTHEASTERN JEFFERSON COUNTIES THROUGH 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmyra, or near Whitewater, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Waukesha, New Berlin, Whitewater, Pewaukee, Sussex, Hartland,
Delafield, Wales, Okauchee Lake, Oconomowoc, Lisbon, Ottawa, Merton,
Dousman, North Prairie, Palmyra, Brookfield, Rome, La Grange, and
Eagle.
This includes Interstate 94 between mile markers 279 and 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4279 8878 4284 8877 4284 8884 4285 8885
4319 8838 4319 8829 4302 8809 4271 8870
TIME...MOT...LOC 2022Z 230DEG 44KT 4286 8865
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SHEPPARDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:19 PM CDT | Special Marine Warning | MKX | 33 min | |
| May 16, 2:12 AM CDT | Small Craft Advisory | MKX | 44 hr | |
| May 16, 3:23 PM CDT | Special Weather Statement | MKX | Waukesha | 37 min |
| May 16, 3:27 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 48 min |
| May 16, 3:30 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 27 min |
| May 16, 4:00 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 31 min |
| May 16, 4:10 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 35 min |
| May 16, 4:36 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 24 min |
| May 16, 5:18 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 27 min |
| May 16, 6:25 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington, Waukesha | 18 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.